CHANGES IN HELICOBACTER PYLORI-INDUCED GASTRITIS IN THE ANTRUM AND CORPUS DURING AND AFTER 12 MONTHS OF TREATMENT WITH RANITIDINE AND LANSOPRAZOLE IN PATIENTS WITH DUODENAL-ULCER DISEASE

Citation
A. Meining et al., CHANGES IN HELICOBACTER PYLORI-INDUCED GASTRITIS IN THE ANTRUM AND CORPUS DURING AND AFTER 12 MONTHS OF TREATMENT WITH RANITIDINE AND LANSOPRAZOLE IN PATIENTS WITH DUODENAL-ULCER DISEASE, Alimentary pharmacology & therapeutics, 12(8), 1998, pp. 735-740
Citations number
24
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Pharmacology & Pharmacy","Gastroenterology & Hepatology
ISSN journal
0269-2813
Volume
12
Issue
8
Year of publication
1998
Pages
735 - 740
Database
ISI
SICI code
0269-2813(1998)12:8<735:CIHPGI>2.0.ZU;2-G
Abstract
Background: Several studies have shown that acid-suppressing treatment leads to aggravation of Helicobacter pylori gastritis in the corpus. It remains unclear whether this augmentation of the inflammation rever ts to baseline after termination of treatment, Methods: In 114 H. pylo ri-infected duodenal ulcer patients we investigated the gastritis para meters in antral and corpus mucosa before treatment, after 6 and 12 mo nths of therapy, and 6 months after termination of treatment with 15 m g lansoprazole or 150 mg ranitidine/day, Results: Lansoprazole and ran itidine led to a significant aggravation of gastritis in the corpus af ter 6 and 12 months of treatment. However, while there was no change i n gastritis in the antrum with ranitidine, treatment with lansoprazole led to partial elimination of H. pylori with improvement of the infla mmation in this part of the stomach, Following termination of therapy, the observed changes reverted to baseline. No increase in intestinal metaplasia and/or atrophy in the antrum or corpus was observed, Conclu sion: Both substances are associated with an aggravation of H. pylori gastritis in the corpus, However, only lansoprazole leads to a partial elimination of H, pylori with improvement of the inflammation in the antrum, The changes provoked by acid-suppressing treatment revert to b aseline after termination of therapy.